3 months in to my treatment for Graves and I feel terrible

Doctor assums alot and does nothing in terrible pain in my upper back ..cant drive cant go out ..feel weak and depressed ..really dont see tis geting any better . Family dont understand .. I am at my wits end .. dont see no kinda life for me any more .. its all gone everything .but as the doctor told me 'its only your throyd dont be worried arrrrrrrrrrrrrrrrrrrrrrrrrrrrrrrrrrrr do these people not no how ill it makes you feel?

11 Replies

  • Unfortunately, Wendy, no - they do not have a clue.

    I am sorry you are feeling so bad and a member with Graves should respond to your question.

  • I was diagnosed 2years ago and the first family comment was ' that is easily sorted with tablets'. I have learnt doctors, endos do what they have to but when your tsh is within the normal range they start saying everything is down to other complaints and not your thyroid. That's why it is important to read everyone's experiences on this site. I have learnt to take each day as it comes. Enjoy the days when you can do things and give in and rest on the bad days. Nobody knows how rough you can feel. I can do more now than I could. Believe me things do improve but it's not overnight. Look after yourself and don't over do it. I find like today I have had to rest so I can cope with work next week. X

  • yes i have noticed nothing is beause of the thyroid it has to be some thing eles .... but thank you xxx for taking time to reply

  • Hi Wendy when did you last have your thyroid bloods done? Have you seen the hospital consultant yet as I know you were waiting for appt? X

  • i had tests last week tsh is 0.05 t4 11.6 still taking 20 mg carb for another 3 weeks see endo in augs ..but i fel bloody terrible and i may as well talk to a witch doc as talk to my doctor .. they have no clue how ill it makes you feel xxx

  • I can remember early on in my treatment I was in such a lot if pain - it may have been worst early on before I started on levo and was taking so much Carbimazole that I went from being hyperactive to being hypo, but I'm not sure - anyway I ached all the way from my feet to my shoulders and most everywhere in between.

    I was sure I had developed fibromyalgia, eventually though it settled down without me really doing anything much about it. Think I just took ibuprofen when it was very bad and lay around a lot (easy for me because there is only my husband and I at home these days) I found it hard to believe that my body could feel so bad because of my thyroid.

    Eventually I got sorted out in a dose of Carbimazole and levo that suited me and the pain went away. Most days back then my body felt like it had been run over by a large truck.

    Like you say so few people can appreciate how awful your body can feel.

    I know you probably find it hard to believe but you will improve. My first email to the group was 'will I ever feel normal again? And yes I do, hopefully in time you will too, just be kind to yourself until you do and hard as it sounds don't try to do too much because you feel you should.

  • thank you ..your story gives me hope xx

  • I was diagnosed with graves thyrotoxicosis 15 months ago I was so ill and I and my family thought I was going to die(my family even pre paid for my funeral I was that Ill )my endo put me on block and replace treatment which made me worse now then put me on total block with 40 mg of carbimozole It took about 3 months to feel any better now on 20mg a day and feel great for the first time in a very long time although my graves antibodies are through the roof I have no symptoms so please please don't loose hope rest as much as you need take each day as it comes things really do get better .

  • sorry thanks for the help but i really do think i will never get better .. it all seems pointless ..feeling ill and in constand pain totaly had enough xx

  • Must admit to feeling absolutely awful on block and replace and have had better results on titrating my dose of Carbimazole. I have had tests done every 2- 4 months and dropped about 5mg each time. I am now on 2.5mg alternate days and feel better than for a long time.

  • Your T4 level looks low (although you don't give a range so it's hard to be sure). It sounds to me as though you are hypo now, although your doctor is probably only looking at the TSH level and thinks you are still hyper. What are your symptoms apart from pain and feeling low? Is your pulse fast or slow? are you hot or cold? Hope you feel better soon.

You may also like...